# SDR JDWA2008SAF01

- Difficulty date: February 18, 2008
- Submitted: February 25, 2008
- Operation: Air carrier
- Aircraft: N118SF
- Make and model: Beech 99
- Aircraft serial: U32
- Aircraft time: 14,159 hours, 15,518 cycles
- Engine: Pwa PT6A20
- Engine time: 12,357 hours, 15,427 cycles
- Propeller: Hartzl HCB3TN3
- System (JASC): 2400 · Electrical Power System
- Part: Resistor
- Part number: RC20GF100J
- Condition: Blown
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

ON MONDAY THE 18TH OF FEBRUARY 2008, BEECH 99, N118SF, S/N U-32, SUBURBAN AIR FREIGHT POSITIONING FLIGHT, ROUTE NUMBER SUBAIR 13 OPERATING UNDER PART 91, DEPARTED OMAHA, NE EN ROUTE TO MOLINE, IL.  AT APPROXIMATELY 20:30 HOURS JUST NORTH OF MUSCATINE, IA CENTER CLEARED THE FLIGHT FOR DESCENT OUT OF 9000 FT.  PASSING THRU 8000 FT, THE PILOT SMELLED SMOKE AND AT THAT TIME THE PILOT NOTICED A GLOW COMING FROM INSIDE OF THE CENTER CONTROL COLUMN AND NOTICED A REFLECTION ON THE TOE OF HIS RIGHT SHOE.  THE PILOT SHUT DOWN THE ELECTRICAL SYSTEMS AND PROCEEDED TO GET THE FIRE EXTINGUISHER OUT.  FIRE EXTINGUISHER WAS NOT USED, AS THE GLOW AND THE SMOKE STOPPED.  DECLARED AN EMERGENCY AND CONTINUED TO MOLINE, LANDED WITHOUT FURTHER PROBLEMS.
